Alert archive / Florida / Gale Warnings in 2009
Gale Warning 4, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Dec 19, 2009, 4:01 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2009, 4:01 AM EST (09:01 UTC)
- Expired
- Dec 19, 2009, 10:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
366 WHUS72 KMLB 190901 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 401 AM EST SAT DEC 19 2009 AMZ570-572-575-191500- /O.EXP.KMLB.GL.W.0003.000000T0000Z-091219T0900Z/ /O.NEW.KMLB.GL.W.0004.091219T0901Z-091219T1500Z/ /O.EXT.KMLB.SC.Y.0091.000000T0000Z-091220T2200Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 401 AM EST SAT DEC 19 2009 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS. MARINERS... ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$ AMZ550-552-555-191500- /O.CON.KMLB.SC.Y.0090.000000T0000Z-091219T1500Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 401 AM EST SAT DEC 19 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS. MARINERS... ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$
1 follow-up statement
016 WHUS72 KMLB 191508 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1008 AM EST SAT DEC 19 2009 AMZ570-572-575-202200- /O.EXP.KMLB.GL.W.0004.000000T0000Z-091219T1500Z/ /O.CON.KMLB.SC.Y.0091.000000T0000Z-091220T2200Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 1008 AM EST SAT DEC 19 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS. MARINERS... ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$ AMZ550-552-555-191615- /O.EXP.KMLB.SC.Y.0090.000000T0000Z-091219T1500Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 1008 AM EST SAT DEC 19 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SMALL CRAFT SHOULD EXERCISE CAUTION TODAY ACROSS THE EAST CENTRAL FLORIDA NEAR SHORE WATERS. $$ 15
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Dec 18, 8:51 PM EST, 7 hours 10 minutes earlier.
Area forecast discussion, Dec 18, 8:51 PM EST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
851 PM EST FRI DEC 18 2009
.DISCUSSION...
CURRENT/TONIGHT...LATE DAY RESURGENCE OF POTENTIALLY HAZARDOUS
WEATHER AS A LINE OF SHOWERS DEVELOPED ACROSS WEST CENTRAL FLORIDA
AND MOVED EASTWARD ACROSS THE PENINSULA. SEVERAL EMBEDDED CONVECTIVE
ELEMENTS WITHIN THE LINE HAD ROTATION AND PROMPTED A TORNADO WARNING
FOR OSCEOLA COUNTY FOR A PERIOD. SEVERAL SPECIAL WEATHER STATEMENTS
HIGHLIGHTED INDIVIDUAL CELLS FOR POSSIBLE ROTATION AS WELL ALONG
WITH SOME GUSTY WINDS & LOCALLY HEAVY RAINFALL. ALL OF THIS ACTIVITY
HAS SINCE MOVED OFF OF THE EAST CENTRAL FLORIDA COAST AND INTO THE
WESTERN ATLC.
A COLD FRONT WILL SWEEP ACROSS THE AREA LATER THIS EVENING AND
OVERNIGHT AND WITH IT COOLER & DRIER AIR WILL FILTER DOWN THE
PENINSULA. BRISK WEST/NORTHWEST WINDS BEHIND THIS FEATURE WILL
AVERAGE 15-20 MPH WITH OCCASIONAL HIGHER GUSTS. WITH RADAR TRENDS OF
SPOTTY SHOWERS MOVING ON THE WEST COAST THIS EVENING WILL LEAVE IN A
THREAT OF SPRINKLES IN THE ZONES INTO LATE EVENING. SKIES TO REMAIN
MOSTLY CLOUDY OVERNIGHT THOUGH LOW CLOUDS MAY START TO BREAK UP NEAR
SUNRISE FROM THE WEST TO EAST. COOLER WITH MINS IN THE 50S AREAWIDE.
SAT...COOLER/DRIER AIR WILL CONTINUE TO SURGE SEWD OVER FL DURING
THE DAY AS WINDS REMAIN WEST/NORTHWEST. SUNNY/COOLER AND A LITTLE ON
THE BREEZY SIDE FOR SAT WITH MAXES IN THE M-U60S.
&&
.AVIATION...COULD STILL SEE SOME OCNL WIND GUSTS 25-30KT THRU THIS
EVENING & OVERNIGHT. LKLY TO SEE WRAPAROUND SC DECK OVER THE ERN
GOMEX AFFECT MOST SITES WITH CONTINUED MVFR CIGS THRU MUCH OF
OVERNIGHT. VFR ON SAT.
&&
.MARINE...TONIGHT/SAT...WHILE A LACK OF NEARSHORE BUOY DATA
CONTINUES WILL CONTINUE SCA NEAR SHORE/GALE WARNING OFFSHORE (THRU
4AM). SMALL CRAFT ADVISORY WILL CONTINUE FOR THE OFFSHORE WATERS
EARLY SAT MORNING INTO SUN WITH SEAS ABOVE ADVISORY CRITERIA AND
GUSTY W-NW WINDS CONTINUING.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET
OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 4 AM SATURDAY TO 5 PM EST SUNDAY FOR
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
GALE WARNING UNTIL 4 AM EST SATURDAY FOR WATERS FROM FLAGLER
BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM
OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE. COUNTY LINE TO SEBASTIAN
INLET 20 TO 60 NM OFFSHORE.
&&
SEDLOCK/KELLYHazardous weather outlook, Dec 18, 12:58 PM EST, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1258 PM EST FRI DEC 18 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-182100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1258 PM EST FRI DEC 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... LOW PRESSURE CENTERED NEAR PENSACOLA WILL MOVE NORTHEAST ACROSS NORTH FLORIDA THIS AFTERNOON AND EMERGE ALONG THE SOUTHEAST ATLANTIC SEABOARD BY SATURDAY MORNING. ALTHOUGH THE BULK OF THE SHOWER AND THUNDERSTORM ACTIVITY HAS PUSHED EASTWARD ACROSS THE OFFSHORE ATLANTIC WATERS...ADDITIONAL ISOLATED STORMS MAY DEVELOP AHEAD OF THE COLD FRONT AND AFFECT EAST CENTRAL FLORIDA THROUGH THE LATE AFTERNOON HOURS. A FEW SEVERE WEATHER REPORTS CANNOT BE RULED OUT...BUT THE THREAT FOR AN ORGANIZED SEVERE WEATHER EVENT HAS GREATLY DIMINISHED AS DRIER AIR IN THE MID AND UPPER LEVELS IS FORECAST TO SWEEP IN ACROSS CENTRAL FLORIDA DURING THE LATE AFTERNOON. ...HIGH WIND IMPACT... A LAKE WIND ADVISORY IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA. STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT. ...RIP CURRENT IMPACT... STRONG SOUTHERLY WINDS WILL PRODUCE A NORTHWARD FLOWING LONGSHORE CURRENT...ALONG WITH THE THREAT OF RIP CURRENTS NEAR JETTIES AND PIERS. ...MARINE THUNDERSTORM GUST IMPACT... STRONG THUNDERSTORMS WITH WINDS IN EXCESS OF 35 KNOTS WILL BE POSSIBLE WITH STORMS OVER THE ATLANTIC WATERS THROUGH THE AFTERNOON. ...WATERSPOUT IMPACT... TORNADIC WATERSPOUTS WILL BE POSSIBLE WITH STORMS OFFSHORE FROM THE TREASURE COAST THROUGH THE LATE AFTERNOON. ...WIND AND SEA IMPACT... SOUTHEAST WINDS WILL STRENGTHEN AND SHIFT TO SOUTH THIS AFTERNOON AND SOUTHWEST TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE EAST CENTRAL FLORIDA WATERS...AND A GALE WARNING IS IN EFFECT STARTING LATE THIS AFTERNOON FOR THE OFFSHORE WATERS BEYOND 20 NAUTICAL MILES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS BOATING CONDITIONS WILL PERSIST INTO THIS WEEKEND. MUCH COOLER AND DRIER WEATHER IS EXPECTED BEHIND A COLD FRONT INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. VOLKMER/CRISTALDI
In the hours before
Special weather statement, Dec 19, 2:24 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 224 AM EST SAT DEC 19 2009 FLZ041-044>047-053-054-058-059-064-141-144-147-190930- COASTAL VOLUSIA COUNTY-INDIAN RIVER-INLAND VOLUSIA COUNTY-MARTIN-NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-SOUTHERN LAKE COUNTY-ST. LUCIE- 224 AM EST SAT DEC 19 2009 ...GUSTY NORTHWEST WINDS EARLY THIS MORNING BEHIND COLD FRONT... STRONG NORTHWESTERLY WIND GUSTS ARE OCCURRING IN EAST CENTRAL FLORIDA EARLY THIS MORNING...BEHIND THE COLD FRONT. SUSTAINED WINDS UP TO 20 TO 25 MPH WITH OCCASIONAL GUSTS TO AROUND 35 MPH MAY OCCUR DURING THE PREDAWN HOURS. 52
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.